Log in
Advanced Prostate Cancer
7,155 members7,144 posts

Testosterone level while taking lupron and xtandi

Has anyone experienced a surge in testosterone while on lupron and xtandi? Possibly an increase right before next lupron injection?

14 Replies
oldestnewest

Lupron has a characteristic "Testosterone flare," when first admitted. Many doctors will start a patient on Firmagon, which is very similar to Lupron, but doesn't have the same "testosterone flare." And then later will switch thepatient to Lupron, as the Firmagon injections are painful, given in the abdomen on either side of the navel.

But it's unusual to have a testosterone flare after having been on the Lupron for some time---it's usually only at the beginning. And in my case, the Xtandi seemed to magnify the side effects from the Firmagon that I was on at the time---I'd been on Firmagon and bicalutamide (Casodex) along with Avodart for a long time.

CERICWIN

1 like
Reply

Ex got his 3 month lupron shot last week and his back and hip pain is noticeably better. I know pain relief is a one reason to take lupron and he decided to skip the recommended Xofigo altogether but may proceed with Zytiga. I though perhaps his T levels had risen thus explaining the rising PSA. Last T level was 5 in January. I realize that scenario is unlikely though.

Reply

The first time I was given Lupron, it was accompanied by 30-day casodex regimen, precisely to control the T flare up. Once the body adjust to Lupron, the brain no longer counters Lupron with T flare up. The Xtandi in your regimen may be a factor?

Reply

How long have you been on Xtandi? My T rose from <2.5 ng/dL after 7 months on Xtandi.

Reply

Lupron for one year. Xtandi for 4 months. 3 month lupron depot.

Reply

Which strength Lupron Depot do you receive? I get the one month 7.5 mg injection and do not experience any T surge or hot flashes.

Clint

Reply

I've been on Xtandi for two years. No lupron. Testosterone has risen to about 250. PSA still <0.1.

1 like
Reply

I have been on Lupron over 2 years and Bicalutramide for over a year. T is zero just before Lupron six month injection. I deal with fatigue and declining muscle tone. I want some "T" (I think.) Are you functioning well with T at 250?

Reply

Doing better with a little "T". Better energy. Less fatigue. Still no interest in sex.

Reply

What is the source of the "T"? Oral or injections. Is this therapy supported and provided by your doctor?

Reply

I would normally agree with Eric, but you have a point here. I'm on a six month Lupron shot. No other additional meds. About four to five months in, I get a surge of nail and hair growth. I get aggravated when there is no nail clipper in the medicine chest.

So, this tells me, my T is rising. It's been pretty consistent over the past six years. So have the mega-flashes, some fun!

Peace, Joe

2 likes
Reply

No "T" therapy. Just the way that Xtandi operates.

Reply

I'm in on the last month of my recent 3-month Lupron shot. I'm beginning to experience more hot flashes. I don't know what my T is I have not been measured for it, always just my PSA. I'll ask my onc at next visit.

Reply

thanks for all the replies. T level was checked day before 3 month Lupron shot and was well below castrate level. Pain relief was short lived and back to 10/10 every morning.

Reply

You may also like...